Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 26, NWS Louisville, KY

August 7, 20135 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Aug 7, 2013, 8:19 PM EDT for 5 counties in Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2013, 8:19 PM EDT (00:19 UTC)
Expired
Aug 7, 2013, 11:15 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Boyle County, KY, Garrard County, KY, Jessamine County, KY, Lincoln County, KY, Mercer County, KY

The radar

The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 8:20 PM EDTFLASH FLOODHarrodsburg, KYCAR STALLED IN TWO FEET OF WATER ON HWY 127

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2105 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2105 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WGUS53 KLMK 080019
FFWLMK
KYC021-079-113-137-167-080315-
/O.NEW.KLMK.FF.W.0026.130808T0019Z-130808T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
819 PM EDT WED AUG 7 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOYLE COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
  JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
  MERCER COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1115 PM EDT

* AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAINFALL FROM THUNDERSTORMS OVER THE WARNED AREA. 

* LOCATIONS IMPACTED INCLUDE...DANVILLE...HARRODSBURG...LANCASTER...
  NICHOLASVILLE...

  IN ADDITION...PERRYVILLE...FAULCONER AND SHAKERTOWN ARE INCLUDED IN
  THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  U S 127 OVERFLOWS DUE TO RUNOFF FROM HEAVY RAINS WITH THE SEWER
  SYSTEM UNABLE TO HANDLE THE VOLUME.
  CHAPLIN RIVER BASIN OVERFLOWS DEEP CREEK ROAD.

THUNDERSTORMS HAVE MERGED OVER THE WARNED AREA AND WILL PRODUCE 
RAINFALL RATES OF 3 TO 4 INCHES PER HOUR IN A FEW SPOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3747 8481 3752 8486 3754 8485 3754 8488
      3766 8501 3791 8494 3792 8480 3789 8480
      3791 8478 3785 8476 3786 8471 3793 8469
      3794 8455 3779 8449 3777 8452 3764 8442

$$

13
2 follow-up statements
586 
WGUS73 KLMK 080109
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
909 PM EDT WED AUG 7 2013

KYC021-079-113-137-167-080315-
/O.CON.KLMK.FF.W.0026.000000T0000Z-130808T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JESSAMINE KY-LINCOLN KY-MERCER KY-BOYLE KY-GARRARD KY-
909 PM EDT WED AUG 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
NORTHERN GARRARD...BOYLE...SOUTHEASTERN MERCER...NORTHWESTERN LINCOLN
AND JESSAMINE COUNTIES...

AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA. THE RAIN IS EXPECTED TO GRADUALLY TAPER OFF BEFORE 1115 PM 
EDT. IN THE MEANTIME ANOTHER HALF INCH TO INCH WILL BE POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  DANVILLE...
  HARRODSBURG...
  LANCASTER...
  NICHOLASVILLE...

  IN ADDITION...STRINGTOWN...VINEYARD AND NEALTON ARE INCLUDED IN
  THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  U S 127 OVERFLOWS DUE TO RUNOFF FROM HEAVY RAINS WITH THE SEWER
  SYSTEM UNABLE TO HANDLE THE VOLUME.
  CHAPLIN RIVER BASIN OVERFLOWS THE JUNCTION OF OLD DIXVILLE ROAD...
  IRISH RIDGE ROAD...AND HORN ROAD.

EARLIER A CAR STALLED IN FLOODWATERS IN DOWNTOWN HARRODSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3747 8481 3752 8486 3754 8485 3754 8488
      3766 8501 3771 8499 3785 8476 3786 8471
      3793 8469 3794 8455 3779 8449 3777 8452
      3773 8450 3764 8442

$$

13
285 
WGUS73 KLMK 080159
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
959 PM EDT WED AUG 7 2013

KYC021-079-113-137-167-080315-
/O.CON.KLMK.FF.W.0026.000000T0000Z-130808T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JESSAMINE KY-LINCOLN KY-MERCER KY-BOYLE KY-GARRARD KY-
959 PM EDT WED AUG 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
NORTHERN GARRARD...BOYLE...SOUTHEASTERN MERCER...NORTHWESTERN LINCOLN
AND JESSAMINE COUNTIES...

AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE LIGHT TO MODERATE RAIN OVER THE WARNED AREA. THOUGH THIS 
RAIN IS NOT AS HEAVY AS WHAT FELL EARLIER THIS EVENING...IT WILL 
SLOW THE RECESSION OF ANY FLOODWATERS.

* LOCATIONS IMPACTED INCLUDE...
  DANVILLE...
  HARRODSBURG...
  LANCASTER...
  NICHOLASVILLE...

  IN ADDITION...STRINGTOWN...VINEYARD AND NEALTON ARE INCLUDED IN
  THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  U S 127 OVERFLOWS DUE TO RUNOFF FROM HEAVY RAINS WITH THE SEWER
  SYSTEM UNABLE TO HANDLE THE VOLUME.
  CHAPLIN RIVER BASIN OVERFLOWS THE JUNCTION OF OLD DIXVILLE ROAD...
  IRISH RIDGE ROAD...AND HORN ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3747 8481 3752 8486 3754 8485 3754 8488
      3766 8501 3771 8499 3785 8476 3786 8471
      3793 8469 3794 8455 3779 8449 3777 8452
      3773 8450 3764 8442

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 7:34 PM EDT, 45 minutes earlier.

Area forecast discussion, Aug 7, 7:34 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
734 PM EDT Wed Aug 7 2013

...Updated Aviation Discussion...

...Forecast Update...
Issued at 632 PM EDT Wed Aug 7 2013

Decided to lower PoPs about ten percentage points across the area
since not much is going on right now and it appears there shouldn't
be much development in the near future.  Will still allow PoPs to
rise a bit after midnight as the cold front to our northwest
approaches.

.SHORT TERM (Now through Thursday Night)...
Issued at 305 PM EDT Wed Aug 7 2013

Forecast uncertainty remains in place for this update as models once
again seemingly fail on obtaining a good handle on the slowly
approaching frontal boundary, currently draped across the southern
Great Lakes. It appears that the deterministic models are too quick
to bring in the front, given recent obs versus model trends. Have
been very tempted to bring down PoPs to just slight chance across
the forecast area given the fact that the rain didn't pan out last
night (it remained well to the west of the local area) but just
cannot with the atmosphere in its current and continued state. An
upper-level perturbation looks to traverse on through tonight, which
could be the focus of renewed convection. With PWATs continuing to
exceed 2 inches and enough instability in place to assist, it'll be
quite possible for scattered showers or storms to develop overnight.
If this does not transpire, then central KY could once again be
looking at fog developing by the pre-dawn hours Thursday as light to
calm SW winds prevail. Temps tonight will once again be near normal,
lingering in the lower 70s.

For Thursday, have gone with chance to likely PoPs under this
well-advertised moist, unstable airmass. The front will be much
closer to the region, allowing for increased storm chances versus
today. This will also keep persistent cloud cover throughout the
day, keeping temps in the low to mid 80s. Inherited previous
forecast called for mid to upper 80s but am trending down from this
as today's highs have struggled to get out of the lower 80s. As the
front approaches, winds will make a subtle, gradual shift from the
SW to out of the west by Thursday night. Decent precip chances will
continue into tomorrow night with lows once again in the low 70s.

.LONG TERM (Friday through Wednesday)...
Issued at 305 PM EDT Wed Aug 7 2013

...Episodic convection with localized heavy downpours possible
Friday through Sunday...

A blocky upper air pattern over Canada will feature a strong yet
compact closed 500mb low near St Jame's Bay Friday afternoon. This
feature will move east towards Labrador by late Saturday. A cold
front associated with this closed low will slowly sag south
and stall across southern Indiana by Friday afternoon. A weak wave
will ride northeast along this boundary and along the Ohio River
late Friday before this front sags south towards Tennessee by Sunday
morning. This boundary will become the focus of episodic convection
through early Sunday.

Deep layer moisture and surface dewpoints will stay quite high
Friday through early Sunday.  Both the NAM and the GFS forecast
PWATs along Interstate 64 at or above 2 inches, peaking perhaps late
Friday as this afore-mentioned wave moves through.

Attempting to time or specifically pinpoint the location of any any
specific round of thunderstorms will be difficult. Our best chance
of widespread convection, some locally heavy, will be for Friday
afternoon and through Saturday morning. Both the GFS and the NAM
have a weak shortwave moving across northern Kentucky at this time.
The NAM forecasts the development of a weak southwest low level jet
across southern Kentucky by 06z Saturday with northerly flow
persisting across southern Indiana during this same time period.
Beginning to think that potential axis of heaviest precipitation
will lie along Interstate 64 or farther south.

Slightly drier air will begin to filter south across the Ohio River
by late Saturday. We will have a chance of thunderstorms Saturday
area-wide as well, but with a concentration farther south towards
Tennessee.

Our highs will stay moderated by cloud cover and potential
precipitation, peaking this weekend only in the mid to upper 80s.
Dewpoints will remain at or above 70 through Sunday afternoon,
leading to a series of warm uncomfortable nights. Surface winds will
stay quite light and variable, becoming light northerly late
Saturday.

High pressure will build across the western Great Lakes Sunday.
Drier air will attempt to filter in south of the Ohio River during
the day, but will have a hard time moving as far south as the
Tennessee border by early Monday. With humid air remaining across
our south and the presence of this potential boundary will continue
with a chance of thunderstorms through Monday evening with better
coverage across our south.

Finally, by Monday night, a dry forecast! The ECMWF especially,
lowers PWATs across the Commonwealth by late Monday and keeps any
scattered convection farther south in Tennessee. Highs Sunday and
Monday may rise a degree or two into the upper 80s.

&&

.AVIATION (00Z TAF Update)...
Issued at 731 PM EDT Wed Aug 7 2013

Currently, a cold front stretches from the southern Great Lakes,
southwestward through St. Louis, and on down to the Red River
Valley. This front will slowly sink southeastward tonight, settling
across southern Indiana for Thursday. The airmass will continue to
be very moist and somewhat unstable, however the lack of any strong
triggering mechanisms will keep precipitation chances low
confidence.

The main concern for the overnight period will deal with low ceiling
and fog chances once again as forecast soundings/time heights show
plenty of low level moisture to work with. Expect tonight to
progress much like last night with visibilities dropping into the
MVFR range by the late evening under variably cloudy skies. Then, as
we near dawn we expect some lower stratus to build in bringing
ceilings at least below fuel alternate at all sites, and likely
below IFR thresholds at LEX/BWG. Will keep SDF below fuel alternate,
but not in the IFR range for now. These ceilings will likely persist
through at least morning, until some mixing occurs and lifts things
back into the high MVFR/VFR range. Coverage of showers and storms my
be higher on Thursday with the frontal boundary stalled just north
of the TAF sites.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........13
Short Term.....LG
Long Term......JSD
Aviation.......BJS
Hazardous weather outlook, Aug 7, 3:18 PM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM EDT WED AUG 7 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-081930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
318 PM EDT WED AUG 7 2013 /218 PM CDT WED AUG 7 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
AREA. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARD WITH THESE
STORMS. A FEW OF THE STRONGER STORMS COULD PRODUCE BRIEF GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS MAY BE EXPECTED THURSDAY THROUGH EARLY
FRIDAY. THUNDERSTORMS WILL BECOME LIKELY FRIDAY AFTERNOON THROUGH
EARLY SATURDAY AS A COLD FRONT BECOMES STATIONARY ALONG THE OHIO
RIVER. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...AN EXTREMELY MOIST
TROPICAL AIRMASS MAY PRODUCE LOCALIZED HEAVY RAIN AND EVEN SOME
MINOR FLOODING FROM ANY STORMS THAT CAN TRAIN OVER A SPECIFIC
AREA.

SCATTERED THUNDERSTORMS MAY CONTINUE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAIN OR FLOODING THIS
FRIDAY AND SATURDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

LG/JSD

In the hours before

Special weather statement, Aug 7, 7:58 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 PM EDT WED AUG 7 2013

KYZ035-036-039>041-046>048-054>057-066-067-080100-
FRANKLIN KY-SCOTT KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...LAWRENCEBURG...
VERSAILLES...LEXINGTON...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
LIBERTY...STANFORD
758 PM EDT WED AUG 7 2013

...TROPICAL DOWNPOURS IN THE KENTUCKY BLUE GRASS...

AT 755 PM EDT A 45 MILE WIDE BAND OF SCATTERED SHOWERS AND
THUNDERSTORMS STRETCHED FROM FRANKFORT THROUGH HARRODSBURG TO
LIBERTY. THIS AREA OF SHOWERS AND STORMS WILL MOVE EAST INTO THE
BLUE GRASS REGION INCLUDING AREAS AROUND
GEORGETOWN...LEXINGTON...LANCASTER...AND RICHMOND.

THESE STORMS WILL PRODUCE HEAVY TROPICAL DOWNPOURS. WHILE
WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME...VISIBILITIES
WILL BE DRASTICALLY REDUCED AND WATER WILL COLLECT ON ROADWAYS. BE
SURE TO USE CAUTION IF DRIVING INTO ONE OF THESE STORMS. SLOW DOWN
AND TURN ON YOUR HEADLIGHTS FOR ADDED SAFETY.

13
Special weather statement, Aug 7, 8:04 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE LOUISVILLE KY
804 PM EDT WED AUG 7 2013

KYZ035-036-039>041-046>048-054>057-066-067-080100-
FRANKLIN KY-SCOTT KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...LAWRENCEBURG...
VERSAILLES...LEXINGTON...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
LIBERTY...STANFORD
804 PM EDT WED AUG 7 2013

...TROPICAL DOWNPOURS IN THE KENTUCKY BLUE GRASS...

AT 755 PM EDT A 45 MILE WIDE BAND OF SCATTERED SHOWERS AND
THUNDERSTORMS STRETCHED FROM FRANKFORT THROUGH HARRODSBURG TO
LIBERTY. THIS AREA OF SHOWERS AND STORMS WILL MOVE EAST INTO THE
BLUE GRASS REGION INCLUDING AREAS AROUND
GEORGETOWN...LEXINGTON...LANCASTER...AND RICHMOND.

THESE STORMS WILL PRODUCE HEAVY TROPICAL DOWNPOURS. WHILE
WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME...VISIBILITIES
WILL BE DRASTICALLY REDUCED AND WATER WILL COLLECT ON ROADWAYS. BE
SURE TO USE CAUTION IF DRIVING INTO ONE OF THESE STORMS. SLOW DOWN
AND TURN ON YOUR HEADLIGHTS FOR ADDED SAFETY.

A FEW WIND GUSTS TO AROUND 40 MPH WILL ALSO BE POSSIBLE.

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:59 PM EDTFlash Flood WarningLMKMadison2 hr
Aug 7, 9:15 PM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Madison, Scott45 min
Aug 7, 9:57 PM EDTSpecial Weather StatementLMKBourbon, Clark, Madison, Nicholas43 min
Aug 7, 10:28 PM EDTAreal Flood AdvisoryLMKMadison2 hr
Aug 7, 10:52 PM EDTFlash Flood WarningLMKAnderson, Mercer, Woodford4 hr
Aug 7, 11:05 PM EDTAreal Flood AdvisoryLMKMadison115 min
Aug 8, 12:37 AM EDTFlash Flood WarningLMKAnderson, Shelby, Spencer3 hr
Aug 8, 3:33 AM EDTAreal Flood WarningLMKAnderson, Shelby, Spencer3 hr
Aug 8, 1:06 PM EDTSpecial Weather StatementLMKBoyle29 min
Aug 8, 3:56 PM EDTSpecial Weather StatementLMKOhio44 min
Aug 8, 4:37 PM EDTSpecial Weather StatementLMKButler43 min

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.